MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TREVISIO; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TREVISIO; CATHETER, PERCUTANEOUS
Model Number 9-ATV12F45/80
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 07/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
This is being filed to report the pericardial effusion and cardiac tamponade.A patient death was reported but is related to the patient's health condition prior to the implant that occurred.It was reported that on (b)(6) 2022 a patient required post-infarct ventricular septal defect (vsd) occlusion.The patient was admitted on the (b)(6) 2022 for an myocardial infarction (mi).It was discovered that the mi caused a significant vsd.The patient was not a surgical candidate due to their poor chance surgical survival.It was decided to implant a 24mm amplatzer muscular vsd occluder.The patient received heparin and activated clotting time (act) was maintained above 250 seconds by anesthesia.Femoral access was obtained.It was decided to implant the device from the right ventricle.Using a non-abbott guidewire a rail was created for improved support and device delivery.The 12f amplatzer trevisio intravascular delivery system was prepared as per instruction for use (ifu) and brought up the rail, into the right atrium, across tricuspid valve into the right ventricle, but could not cross the vsd due to slack in the rail.The delivery system and guidewire were removed.A unknown stiffer guidewire was used to re-create the rail.The same 12f trevisio delivery system was re-prepped and the physician was able to cross the vsd.When the dilator and guidewire were removed, the delivery catheter slipped out of the left ventricle into the right ventricle.The catheter was removed and the rail and delivery system placement were repeated as previously described.Again, the system slipped out when the guidewire and dilator were removed.At this point, a significant effusion was observed, location was noted as posterior ventricular.The patient experienced a cardiac tamponade.The exact origin or cause of the effusion was unknown.The effusion was drained using cardiocentesis and the implant procedure continued.It was decided to attempt implanting the device from the left ventricle.A 10fr amplatzer trevisio intravascular delivery system was brought up the rail, into the right atrium, through the septum into the left atrium, across the mitral valve, into the left ventricle and across the vsd.The guidewire and dilator were removed and a 24mm amplatzer post-infarct muscular vsd occluder was attempted to be implanted.The disc in the right ventricle formed a cobra deformation during deployment.The device was removed and a second 24mm amplatzer post-infarct muscular vsd occluder was prepared as per ifu and attempted to be implanted.The disc in the left ventricle formed a cobra deformation.The device was fully recaptured and remove.There was angulation or kink noticed in the delivery system.There was a curves almost 180 degrees but no interaction with cardiac structures during deployment.A 22mm amplatzer post-infarct muscular vsd occluder was prepared as per ifu.The device was successfully implanted.The patient¿s hemodynamics improved after the device was implanted.It was noted that prior to implant procedure, the patient suffered from a pulmonary effusion.At the end of the procedure, it was reported that the patient was stable.Additional information was obtained that the patient died approximately 48h after the case.It was stated that the amplatzer vsd device was well in place and performing as it should be, however the patient's ventricles were too weak to recover from the mi prior to procedure.The death was not attributed to the device, but rather the patient's health status.The two amplatzer muscular vsd occluders described in the incident description are being filed under separate mdr reports.
 
Additional Manufacturer Narrative
An event of difficulty positioning the delivery system, pericardial effusion, and cardiac tamponade was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER TREVISIO
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15194761
Report Number2135147-2022-00700
Device Sequence Number5542011
Product Code DQY
UDI-Device Identifier05415067030955
UDI-Public05415067030955
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K190581
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number9-ATV12F45/80
Device Catalogue Number9-ATV12F45/80
Device Lot Number8109679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Initial Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age82 YR
Patient SexFemale